Doctor insights on:
Can Caffeine Cause Heartburn
Well..it may cause..: For example: heartburn can be perceived as a possible heart attack and thus can cause the person to be nervous/anxious/scared, but this just means it can trigger those symptoms, not causing the anxiety disorder itself. Having underlying anxiety disorder and having certain illnesses can make the anxiety worse over time. If severe/persistent, you can develop anxiety/depressive disorder. Consult doc. ...Read moreSee 2 more doctor answers
Hmmm...: What do you mean by anxiety? In my way of thinking, caffeine (espcially in normal amounts) as a drug does not have the pharmacological property of causing ANXIETY. However, EXCESS caffeine usage in an individual can, by a different number of ways (i.e. too much as in Energy drinks, withdrawal as in cutting back or sudden cold turkey) cause jitteriness, nervoussness, shakiness, etc. ...Read moreSee 1 more doctor answer
Not likely: in judicious amounts (2-3 cups a day?) HOWEVER: caffeine may acutely increase blood pressure and also worsen palpitations (premature atrial and ventricular contractions as well as increase chances of paroxysmal atrial fibrillation) No problems when you drink it in moderation if you have a healthy heart. Remember also that caffeine is present in energy drinks, colas and other OTC preparations ...Read more
Yes: Gerd or gastroesophageal reflux disease can be thought of as a really bad case of heartburn that just won't quit. If your reflux gets worse when you lay down, then that discomfort can make it very difficult to get to sleep , eg cause insomnia. There are many medications, some over-the-counter, to treat gerd. Better yet, alter your lifestyle to minimize risk. Or change your sleeping position. ...Read more
Yes: According to my book, zantac/ranitidine is considered pregnancy category b. That means it is probably safe for you to take. I recommend you call your OB first however. Don't take Prilosec which is Omeprazole (prevacid (lansoprazole) which is Lansoprazole may be ok). Don't take tums. Check with your ob. ...Read more
Definitely: Caffeine is a relatively potent stimulant, and as true with all stimulants, it can cause palpitations and a rise in one's heart rate. Should one experience multiple palpitations and/or an elevated heart rate for a prolonged period of time, be sure to see your physician. ...Read moreSee 1 more doctor answer
- Talk to a doctor online
- Can ibs cause heartburn?
- Can gastritis cause heartburn?
- Can ppis cause heartburn?
- Can ulcers cause heartburn?
- Can nexium cause heartburn?
- Can heartburn cause nervousness?
- Can hunger cause heartburn?
- Can vitamins cause heartburn?
- Can gallstones cause heartburn?